Alert archive / California / Gale Watches in 2021
Gale Watch 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Feb 12, 2021, 2:39 AM PST. It took effect at Feb 13, 2021, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 2:39 AM PST (10:39 UTC)
- In effect from
- Feb 13, 2021, 12:00 PM PST
- Expired
- Feb 12, 2021, 2:46 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
674 WHUS76 KLOX 121039 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 239 AM PST Fri Feb 12 2021 PZZ673-676-121845- /O.CON.KLOX.SC.Y.0012.000000T0000Z-210212T2300Z/ /O.UPG.KLOX.GL.A.0005.210212T2300Z-210215T1100Z/ /O.NEW.KLOX.GL.W.0006.210212T2300Z-210215T1100Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 239 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 9 to 14 feet expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM PST Monday. For the Small Craft Advisory, until 3 PM PST this afternoon. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-121845- /O.EXT.KLOX.SC.Y.0013.210212T1700Z-210215T0500Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 239 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 9 AM this morning to 9 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-121845- /O.CON.KLOX.SC.Y.0013.000000T0000Z-210213T2300Z/ /O.NEW.KLOX.GL.A.0006.210213T2300Z-210215T0500Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 239 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and combined seas 9 to 14 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 3 PM PST Saturday. For the Gale Watch, from Saturday afternoon through Sunday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ655-121845- /O.CON.KLOX.SC.Y.0013.210212T1700Z-210213T1100Z/ /O.NEW.KLOX.GL.A.0006.210213T2000Z-210214T1100Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 239 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and combined seas 7 to 10 feet possible when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...For the Small Craft Advisory, from 9 AM this morning to 3 AM PST Saturday. For the Gale Watch, from Saturday afternoon through late Saturday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ650-121845- /O.CON.KLOX.SC.Y.0013.210212T1100Z-210213T1100Z/ /O.NEW.KLOX.GL.A.0006.210213T2000Z-210214T1100Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 239 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 6 to 9 feet possible when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Small Craft Advisory, until 3 AM PST Saturday. For the Gale Watch, from Saturday afternoon through late Saturday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
2 follow-up statements
808 WHUS76 KLOX 121720 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 920 AM PST Fri Feb 12 2021 PZZ673-676-130130- /O.CON.KLOX.SC.Y.0012.000000T0000Z-210212T2300Z/ /O.CON.KLOX.GL.W.0006.210212T2300Z-210215T1100Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 920 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 9 to 14 feet when conditions are worst. * WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from Santa Cruz Island to San Clemente Island westward 60 nm offshore including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara Islands. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM PST Monday. For the Small Craft Advisory, until 3 PM PST this afternoon. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ670-130130- /O.CON.KLOX.SC.Y.0013.000000T0000Z-210213T2300Z/ /O.CON.KLOX.GL.A.0006.210213T2300Z-210215T0500Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 920 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and combined seas 9 to 14 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 3 PM PST Saturday. For the Gale Watch, from Saturday afternoon through Sunday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. Check conditions prior to leaving safe harbor. && $$ PZZ655-130130- /O.CON.KLOX.SC.Y.0013.000000T0000Z-210213T1100Z/ /O.CON.KLOX.GL.A.0006.210213T2000Z-210214T1100Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 920 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and combined seas 7 to 10 feet possible when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...For the Small Craft Advisory, until 3 AM PST Saturday. For the Gale Watch, from Saturday afternoon through late Saturday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. Check conditions prior to leaving safe harbor. && $$ PZZ650-130130- /O.CON.KLOX.SC.Y.0013.000000T0000Z-210213T1100Z/ /O.CON.KLOX.GL.A.0006.210213T2000Z-210214T1100Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 920 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 6 to 9 feet possible when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Small Craft Advisory, until 3 AM PST Saturday. For the Gale Watch, from Saturday afternoon through late Saturday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. Check conditions prior to leaving safe harbor. && $$ PZZ645-130130- /O.CON.KLOX.SC.Y.0013.000000T0000Z-210215T0500Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 920 AM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
724 WHUS76 KLOX 122246 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 246 PM PST Fri Feb 12 2021 PZZ670-130645- /O.CON.KLOX.SC.Y.0013.000000T0000Z-210213T2300Z/ /O.UPG.KLOX.GL.A.0006.210213T2300Z-210215T0500Z/ /O.EXB.KLOX.GL.W.0006.210213T2300Z-210215T0500Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 246 PM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 9 PM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and combined seas 9 to 14 feet when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Gale Warning, from 3 PM Saturday to 9 PM PST Sunday. For the Small Craft Advisory, until 3 PM PST Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ655-130645- /O.CON.KLOX.SC.Y.0013.000000T0000Z-210213T1100Z/ /O.UPG.KLOX.GL.A.0006.210213T2000Z-210214T1100Z/ /O.EXB.KLOX.GL.W.0006.210213T2000Z-210214T1100Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 246 PM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 3 AM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and combined seas 7 to 10 feet when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...For the Gale Warning, from noon Saturday to 3 AM PST Sunday. For the Small Craft Advisory, until 3 AM PST Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ650-130645- /O.CON.KLOX.SC.Y.0013.000000T0000Z-210213T1100Z/ /O.UPG.KLOX.GL.A.0006.210213T2000Z-210214T1100Z/ /O.EXB.KLOX.GL.W.0006.210213T2000Z-210214T1100Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 246 PM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 3 AM PST SUNDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 6 to 9 feet when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Gale Warning, from noon Saturday to 3 AM PST Sunday. For the Small Craft Advisory, until 3 AM PST Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ673-676-130645- /O.CON.KLOX.SC.Y.0012.000000T0000Z-210212T2300Z/ /O.CON.KLOX.GL.W.0006.210212T2300Z-210215T1100Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 246 PM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 9 to 14 feet when conditions are worst. * WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from Santa Cruz Island to San Clemente Island westward 60 nm offshore including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara Islands. * WHEN...For the Gale Warning, until 3 AM PST Monday. For the Small Craft Advisory, until 3 PM PST this afternoon. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ645-130645- /O.CON.KLOX.SC.Y.0013.000000T0000Z-210215T0500Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 246 PM PST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Feb 11, 9:23 PM PST, 5 hours 16 minutes earlier.
Area forecast discussion, Feb 11, 9:23 PM PST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
923 PM PST Thu Feb 11 2021
.SYNOPSIS...11/813 PM.
A weak storm will bring a chance of showers to the area tonight
into Friday. Another weak storm system will affect the region
late Saturday into Sunday. Neither storm is likely to produce
much precipitation. There will be gusty northwest winds at times
Friday through Monday, with very strong winds possible late
Saturday into Sunday. Mostly dry weather is expected early next
week, with below normal temperatures.
&&
.SHORT TERM (THU-SUN)...11/922 PM.
The latest satellite imagery shows an upper-level trough of low
pressure along the North Coast of California this evening. This
trough of low pressure will continue to dig southeast into the
Southwest Desert region through Friday night. The first band of
prefrontal showers pushed over the area this evening, primarily
just bringing sprinkles to the northern areas. A band of rain
currently sitting over Monterey County will continue to drop
south down central California through Friday morning, then start
to shear apart at Point Conception. The best chance for rain will
be for the northern areas and along the northern slopes of the
mountain, but light showers or drizzle cannot be ruled south of
Point Conception. Rainfall amounts should still be a 0.10 inch or
less, except for amounts around 0.25 inch across northwest San
Luis Obispo County.
For areas of south of Point Conception, breezy to windy northerly
winds could develop on Friday through the Interstate 5 Corridor
and across southern Santa Barbara County. Some winds could also
push down into the western portions of the Antelope Valley. A wind
advisory may be needed between Friday and Saturday, but some
operational model solutions continue to vary in strength,
especially for Friday afternoon and evening across the interior
portions of the area.
***From Previous Discussion***
The second storm will move across the area Saturday night through
Sunday morning. This particular storm looks even more
unimpressive with rain chances. At this time, it looks like any
chance of showers will be confined to the mountains as well as
interior sections of San Luis Obispo and Santa Barbara counties.
If fact, the best chances for measurable precipitation will be on
the north-facing slopes (as northerly winds pile up the moisture).
Rain totals, if any, will once again generally be 0.10 inches or
less with amounts around 0.25 inches possible on the north-facing
slopes. Snow levels will be lower with this system, dropping to
between 3500 and 4500 feet Saturday night and Sunday. So, there
could be some snow issue for the local mountain passes, including
the Grapevine area.
Second issue through the short term will be northerly winds. For
tonight/Friday, models indicate weak northerly gradients, but
some decent upper level support in the wake of the storm. So,
expect north winds to remain below advisory levels tonight/Friday
morning, but there is a chance of advisory level north winds
Friday afternoon/evening (mainly across the Santa Ynez Range and
I-5 Corridor). The winds will abate late Friday night and
Saturday. However for Saturday night and Sunday, stronger
northerly winds are likely with stronger northerly pressure
gradients and very good upper level support (850 MB winds 35-55
knots). So, widespread advisory-level northwesterly winds will be
possible across many areas, especially the mountains as well as
the SBA South Coast. Also, based on the strength of the winds
aloft, there will be the potential for warning-level gusts in some
areas. So, this possibility will need to be monitored closely.
.LONG TERM (MON-THU)...11/158 PM.
For the extended, models in agreement, indicating the area will
remain under northwesterly flow aloft. Near the surface, northerly
gradients will remain through Tuesday with gradients turning
northeast Wednesday/Thursday.
Forecast-wise, models indicate the potential for a disturbance to
graze interior sections Monday/Tuesday. At this time, this
disturbance will just bring the potential for some cloudy skies
(especially Monday and Monday night), with little chance for any
measurable precipitation. However, models indicate northerly
gradients will continue. So, there is a good possibility of
advisory-level northerly winds across the area, especially the
mountains. Temperatures will exhibit very little change, hovering
around seasonal normals.
For Wednesday/Thursday, the surface gradients shift to a more
northeasterly orientation. So, gusty northeast winds are likely,
especially across Ventura and LA counties. At this time, there is
a chance that some areas could see northeast winds bump up to
advisory levels. Otherwise, dry conditions will prevail with
mostly clear skies. Temperatures will continue to hover around
seasonal normals.
&&
.AVIATION...12/0221Z.
At 01Z, the marine layer depth was around 1100 feet deep at KLAX.
The top of the inversion was near 2500 feet with a temperature of
13 degrees Celsius.
Low-to-moderate confidence in the current forecast. Higher
confidence in timing, less confidence in the flight categories.
Weather conditions will likely deteriorate through 12Z. IFR to
MVFR conditions will very likely develop, especially from north to
south as early as this evening. There is a chance of IFR
conditions in light rain or drizzle, especially for the northern
terminals between 06Z and 12Z. Conditions will improve between 15Z
and 20Z, with ceilings at or below 6000 feet possibly lingering
into the afternoon.
KLAX...MVFR conditions will develop as soon as 01Z or as 04Z.
There is a 60 percent chance of IFR conditions between 04Z and
08Z, and again (50 percent chance) between 10Z and 16Z in
drizzle. Conditions will improve between 15Z and 20Z. VFR
conditions could develop as soon as 18Z or as late as 22Z. There
is a 40 percent of ceilings at or below 6000 feet lingering into
the afternoon.
KBUR...IFR conditions will develop as soon as 04Z or as 08Z.
There is a 30 percent chance of MVFR conditions between 08Z and
11Z, Conditions will improve between 15Z and 20Z. VFR conditions
could develop as soon as 18Z or as late as 22Z. There is a 60
percent of ceilings at or below 6000 feet lingering into the
afternoon.
&&
.MARINE...11/813 PM.
Outer Waters...High confidence in Small Craft Advisory (SCA) or
stronger conditions across the two southern zones
(PZZ673-676)through Sunday night. Growing confidence in the GALE
WATCH for the zones mentioned, with GALES possible as early as
Friday afternoon. Gusts up to 40 kts are possible by Saturday
evening, again mainly from Point Conception to NW of San Nicolas
Island. The northern portion will experience SCA level winds through
Saturday afternoon, with a good chance that GALE force winds will
spread into the zone Saturday evening. Later shifts will have to
consider issuing a GALE WATCH for PZZ670 starting Saturday night
continuing through the weekend. There is a good chance that SCA
thresholds will continue into next week. Seas are forecast to
increase to 10 feet or higher Friday night through the weekend.
Waves will be steep due to wind driven short period swells.
Inner Waters N of Point Sal...High confidence in current forecast
with SCA level winds holding off until Friday. After a brief lull
with the winds lowering to below SCA levels, winds will pick up
even stronger Saturday and continue through the weekend.
Inner Waters S of Point Conception...There is a 30% chance of SCA
winds over the western portion of the Santa Barbara Channel
tonight, with moderate to high confidence in SCA conditions there
by Friday morning spreading south to the waters off the LA coast
by the mid-morning hours. The SCA winds are expected to continue
through late Friday night. They will weaken some early Saturday
before strengthening further to strong SCA levels to near gale-force
Saturday night and Sunday. A long period NW-W swell is expected to
spread building seas into the exposed areas of the SoCal Bight
late this weekend, adding to the hazardous conditions there.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 9 AM Friday to 3 AM PST
Saturday for zones 645-655. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 AM Friday to 3 AM PST
Saturday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PST Saturday for
zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PST Friday for
zones 673-676. (See LAXMWWLOX).
Gale Watch in effect from Friday afternoon through late
Sunday night for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
There is a chance of rain and snow Saturday night and Sunday.
This could affect travel on Interstate 5 near the Grapevine.
Gusty northwest to north winds will affect the region at times
Saturday through Tuesday with winds shifting to the northeast
on Wednesday and Thursday. Winds may be particularly strong
Saturday night into Sunday.
&&
PUBLIC...Hall/Thompson
AVIATION...Hall
MARINE...Smith
SYNOPSIS...Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:39 AM PST | Gale Warning | LOX | 67 hr | |
| Feb 12, 5:33 AM PST | High Wind Watch | LOX | 23 hr | |
| Feb 12, 5:33 AM PST | Wind Advisory | LOX | Los Angeles | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.